MAUDE Adverse Event Report: DEPUY MITEK LLC US FASTIN RC 5MM ORTHOCORD W/O NEEDLES; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US FASTIN RC 5MM ORTHOCORD W/O NEEDLES; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 222993
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by a healthcare professional in brazil that during an unknown procedure on (b)(6) 2023, it was observed that the fastin rc 5mm orthocord w/o needles device was not released from the applicator.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of the device received.Visual observations revealed the anchor was slightly deformed near the tip.The suture card was not in place.Biological residues were found near the channel of sutures and distal part.A manufacturing record evaluation was performed for the finished device lot number: 9l33377, and no nonconformances were identified.According with the visual inspection, this complaint can be confirmed.Due to foreign matter condition, a ft-ir (fourier transform infrared spectroscopy) analysis was performed.The purpose of this analysis is to identify chemical composition.Overall, based in the obtained results it can be concluded that foreign material is primarily composed of a biological-base material with what it seems to be high phosphate traces according to the observed peaks.The possible root cause can be related to procedural variables, such handling of the device or product interaction during procedure.As per ifu- 108687, the anchor is screwed directly into the bone without pre-drilling.Twist the fastin rc inserter clockwise until anchor is below the surface of the bone.Incomplete insertion or poor bone quality may result in an chor pullout.Decortication with a rasp, burr, or drill bit prior to manual insertion is recommended.Minimum anchor spacing is 5mm.Bone stock must be adequate to allow proper placement.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
FASTIN RC 5MM ORTHOCORD W/O NEEDLES
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16657231
Report Number1221934-2023-01418
Device Sequence Number19236053
Product Code HWC
UDI-Device Identifier10886705008711
UDI-Public10886705008711
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K060664
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number222993
Device Catalogue Number222993
Device Lot Number9L33377
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/03/2023
06/03/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date05/04/2023
06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown